Alert archive / Missouri / Special Weather Statements in 2017

Special Weather Statement, NWS St. Louis, MO

June 16, 2017Monroe County, Ralls County, Missouri

NWS St. Louis, MO issued this special weather statement at Jun 16, 2017, 2:01 AM CDT for Monroe County, Ralls County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2017, 2:01 AM CDT (07:01 UTC)
Expired
Jun 16, 2017, 2:45 AM CDT
In force
44 min
Issued by
NWS St. Louis, MO

Counties Monroe County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.0 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 673 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
673 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2450 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

414 
WWUS83 KLSX 160701
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
201 AM CDT FRI JUN 16 2017
 
MOZ026-027-034-035-041-042-160745-
Marion MO-Audrain MO-Monroe MO-Ralls MO-Boone MO-Shelby MO-
201 AM CDT FRI JUN 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RALLS...NORTHEASTERN
BOONE...WESTERN AUDRAIN...SOUTHWESTERN MARION...SOUTHEASTERN SHELBY
AND MONROE COUNTIES UNTIL 245 AM CDT...

At 200 AM CDT, Doppler radar was tracking a strong thunderstorm over
Clark, moving northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Centralia, Monroe City, Shelbina, Paris, Santa Fe, Sturgeon, Perry,
Madison, Spaulding, Granville, Hunnewell, Holliday, Stoutsville, The
Landing, Florida, Indian Creek and Thompson.

This also includes  Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3925 9231 3943 9231 3980 9198 3960 9145
      3909 9211 3925 9239
TIME...MOT...LOC 0700Z 220DEG 27KT 3928 9231 

$$

GKS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jun 16, 12:16 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 16, 12:16 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1216 AM CDT Fri Jun 16 2017

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 300 PM CDT Thu Jun 15 2017

The synoptic pattern early this afternoon features westerly flow
persisting across the region. This regime will persist through the
period, allowing for another weak shortwave to slide through the
area late tonight into Friday.

Main focus will be on convection out west tonight. Latest
satellite and radar imagery shows intense convection blossoming
across portions of west-central Kansas. This is located along the
intersection of a remnant outflow boundary from the convection
last night and a weak cold front. This convection should continue
to grow upscale, and track east/southeast. Additional convection
may fire further north along the cold front which extends to the
northeast across northern KS, southeast NE, and IA. Last night's
MCS did not affect this area, thus a rather unstable airmass
resides ahead of this weak front. Therefore, additional convection
could develop to the north of the current activity across KS and
spread quickly into western MO. As this activity progresses
eastward tonight, it will encounter a more stable airmass over
central MO. Thus, activity should weaken once it moves into
central MO. Can't completely rule out a strong storm getting into
central MO before weakening, but I think the severe threat it
fairly low tonight.

The forecast for tomorrow hinges on tonight's expected decaying
MCS. Latest indications are that clouds/light showers may linger
into the mid morning hours over central and northeast MO. Most of
the region will likely go dry through the late morning/early
afternoon before additional showers/storms flare up along the
remnant outflow/differential heating boundary Friday afternoon.
This renewed convection appears most favored along and east of the
MS River. Coverage likely won't be great given an overall lack of
upper-level support, but MLCAPEs of 2500+ J/kg coupled with about
30 knots of deep-layer shear could lead to a few strong/isolated
severe storms capable of locally damaging winds and large hail.

KD

.LONG TERM...  (Friday Night through Next Thursday)
Issued at 300 PM CDT Thu Jun 15 2017

An active and unsettled weather pattern continues over the area
for the first part of the weekend. A quasi-stationary cold front
will extend from extreme northwest Missouri into the southern
plains. A shortwave will ride up the boundary Friday afternoon.
The wave will initially kick off a line of storms that will push
eastward toward central Missouri. The line will likely congeal
into an MCS before entering central Missouri. The MCS will likely
encounter forecast CAPE values of 1500 to 2000J/kg with mid level
lapse rates between 7 to 8C/KM. The best shear will remain north
and west of the area. The main threat with the MCS will be
damaging winds and large hail.

Attention turns to Saturday night into Sunday morning for another
potential round of severe weather. The cold front pushes eastward
into central and northeast Missouri. The boundary will be roughly
oriented from north of a Columbia to Quincy line by mid morning.
The environment ahead of the boundary will likely again see
forecast CAPE values 1500 to 2500J/kg with forecast mid level
lapse rates 7 to 7.5 C/KM. The forecast shear along the front will
likely be up to 40 knots. This will be conducive for a line of
multicellular storms with some embedded supercellular structures.
The primary hazard will be damaging winds and large hail. The time
frame for storms would be in the late afternoon hours into the
late evening hours. The front will clear the area by the middle of
Sunday morning.

A period of quiet weather will begin Sunday afternoon as high
pressure builds in from the central plains. This will bring cool
and drier air along with temperatures just below climatological
norms. The quiet weather is expect to continue through Tuesday.

A low pressure system forms somewhere in the west central plains
Tuesday night. There is the normal expected spread on orientation
of the warm front on Wednesday along with timing difference on
cold front passage late next week. Temperatures return to above
seasonal values for the remainder of the period.

Kelly

&&

.AVIATION...  (For the 06z TAFs through 06z Friday Night)
Issued at 1159 PM CDT Thu Jun 15 2017

Primary concern is the complex of thunderstorms moving through
central and northeast Missouri. Current indications are that this
line of storms will continue moving east-northeast at around
30kts. Looks like the storms will be capable of producing a brief
period of heavy rain and 30-40kt wind gusts as they move through.
Expect VFR conditions and light southerly wind to prevail outside
of these storms for the rest of the night.

There will be another chance of thunderstorms on Friday
afternoon...mainly along and east of the Mississippi river.

SPECIFICS FOR KSTL:

VFR flight conditions are expected to prevail at Lambert for the
rest of the night. The thunderstorms over central and northeast
Missouri are not expected to reach Lambert before they dissipate.
However, the storms will likely lay down a boundary and/or produce
a lingering upper level disturbance which could provide a focus
for thunderstorms on Friday afternoon. Current indications are
that scattered storms will develop in the STL Metro area between
20-22Z.

Carney

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 15, 3:59 PM CDT, 10 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
359 PM CDT Thu Jun 15 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
359 PM CDT Thu Jun 15 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong to severe thunderstorms are possible on Friday night
across portions of central and northeast Missouri. The primary
threats are large hail and damaging wind gusts.

Severe thunderstorms are likely from late Saturday afternoon into
Saturday night. The primary threat is damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Kanofsky

In the hours before

Special weather statement, Jun 16, 12:45 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service St Louis MO
1245 AM CDT FRI JUN 16 2017

MOZ018-019-026-027-034-160630-
Marion MO-Monroe MO-Knox MO-Lewis MO-Shelby MO-
1245 AM CDT FRI JUN 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR KNOX...WESTERN MARION...SHELBY...
WESTERN LEWIS AND MONROE COUNTIES UNTIL 130 AM CDT...

At 1245 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brashear to Higbee. Movement was east at
40 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Monroe City, Shelbina, Paris, Edina, Santa Fe, Warren, Clarence, La
Belle, Madison, Shelbyville, Lewistown, Knox City, Greensburg,
Plevna, Maud, Woodlawn, Steffenville, Granville, Colony and Emden.

This also includes  Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4030 9195 4026 9195 4025 9178 3934 9172
      3935 9231 3995 9229 3996 9234 4030 9235
TIME...MOT...LOC 0545Z 263DEG 49KT 4013 9227 3929 9249

GKS
Special weather statement, Jun 16, 1:36 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service St Louis MO
136 AM CDT FRI JUN 16 2017

ILZ095>097-MOZ019-026-027-034>036-160715-
Brown IL-Adams IL-Pike IL-Marion MO-Pike MO-Monroe MO-Ralls MO-
Lewis MO-Shelby MO-
136 AM CDT FRI JUN 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE...ADAMS AND
BROWN COUNTIES IN WEST CENTRAL ILLINOIS...NORTHERN RALLS...MARION...
SOUTHEASTERN SHELBY...EASTERN LEWIS...NORTHEASTERN MONROE AND NORTH
CENTRAL PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 215 AM CDT...

At 135 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Canton to near Maywood to near Monroe
City. Movement was east at 50 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Quincy, Hannibal, Palmyra, Monroe City, Canton, Quincy Regional
Airport, Warren, Mount Sterling, Barry, Camp Point, Payson, New
London, Mendon, La Grange, Clayton, Golden, Fall Creek, Ewing,
Beverly and Rensselaer.

This includes the following highways...
 Interstate 172 between exits 2 and 19.
 Interstate 72 between exits 4 and 20.

This also includes  Wakonda State Park and Siloam Springs State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4025 9150 4020 9150 4019 9091 4011 9091
      4011 9072 4010 9070 4009 9071 4008 9070
      4008 9067 4005 9068 4004 9066 3989 9071
      3953 9107 3962 9204 3976 9194 4025 9163
TIME...MOT...LOC 0635Z 271DEG 42KT 4018 9146 3992 9155 3967 9180

GKS
Special weather statement, Jun 16, 2:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
201 AM CDT FRI JUN 16 2017

MOZ026-027-034-035-041-042-160745-
Marion MO-Audrain MO-Monroe MO-Ralls MO-Boone MO-Shelby MO-
201 AM CDT FRI JUN 16 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RALLS...NORTHEASTERN
BOONE...WESTERN AUDRAIN...SOUTHWESTERN MARION...SOUTHEASTERN SHELBY
AND MONROE COUNTIES UNTIL 245 AM CDT...

At 200 AM CDT, Doppler radar was tracking a strong thunderstorm over
Clark, moving northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Centralia, Monroe City, Shelbina, Paris, Santa Fe, Sturgeon, Perry,
Madison, Spaulding, Granville, Hunnewell, Holliday, Stoutsville, The
Landing, Florida, Indian Creek and Thompson.

This also includes  Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3925 9231 3943 9231 3980 9198 3960 9145
      3909 9211 3925 9239
TIME...MOT...LOC 0700Z 220DEG 27KT 3928 9231

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:45 AM CDTSpecial Weather StatementLSXKnox, Monroe, Shelby45 min
Jun 16, 1:06 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Shelby39 min
Jun 16, 1:36 AM CDTSpecial Weather StatementLSXLewis, Marion39 min
Jun 16, 4:36 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis22 min
Jun 16, 2:25 AM CDTSpecial Weather StatementLSXBrown, Pike50 min
Jun 16, 4:48 AM CDTSpecial Weather StatementLSXPike42 min
Jun 16, 6:43 AM CDTSpecial Weather StatementLSXGreene47 min
Jun 16, 7:37 AM CDTSpecial Weather StatementLSXGreene, Macoupin, Montgomery38 min
Jun 16, 8:15 AM CDTSpecial Weather StatementLSXMacoupin45 min
Jun 16, 4:21 PM CDTSpecial Weather StatementLSXFayette39 min
Jun 16, 4:26 PM CDTSevere Thunderstorm WarningLSXMadison31 min

Nearby

Special Weather Statements in Missouri, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.